Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 155, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 11, 2010, 6:26 PM CDT for Haskell County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2010, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 11, 2010, 6:58 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
County Haskell County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:50 PM CDT | TSTM WND GST 60 | 4 Wnw Sublette, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
837 WUUS53 KDDC 112326 SVRDDC KSC081-120015- /O.NEW.KDDC.SV.W.0155.100811T2326Z-100812T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 626 PM CDT WED AUG 11 2010 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HASKELL COUNTY IN SOUTHWEST KANSAS. * UNTIL 715 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF SATANTA...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SATANTA... SUBLETTE... RURAL RESIDENCES OF CENTRAL HASKELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3767 10077 3739 10073 3742 10105 3754 10105 TIME...MOT...LOC 2325Z 265DEG 5KT 3750 10094 $$ UMSCHEID
1 follow-up statement
804 WWUS53 KDDC 112358 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 658 PM CDT WED AUG 11 2010 KSC081-120008- /O.CAN.KDDC.SV.W.0155.000000T0000Z-100812T0015Z/ HASKELL KS- 658 PM CDT WED AUG 11 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HASKELL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. THERE WAS A PUBLIC REPORT OF AN ESTIMATED 60 MPH WIND GUST 4 MILES WEST NORTHWEST OF SUBLETTE AT 650 PM CDT. LAT...LON 3767 10077 3739 10073 3742 10105 3754 10105 TIME...MOT...LOC 2358Z 265DEG 5KT 3750 10088 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:37 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 11, 3:37 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CDT WED AUG 11 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST PROBLEMS WILL BE POPS AND MAX TEMPS. THERE IS A SURFACE TROUGH LYING SW TO NE ACROSS OUR NORTHWESTERN CWA CURRENTLY, AND IT IS NOT EXPECTED TO MOVE MUCH UNTIL AFTER MIDNIGHT. WILL PLACE 30 POPS OUT IN THE FAR NORTHWEST TIER OF COUNTIES, AND GRADUALLY DECREASE TO 20 POPS AFTER MIDNIGHT IN OUR SOUTHEASTERN COUNTIES. SINCE CLOUD COVER WILL MAINLY BE ASSOCIATED WITH ISOLATED TO SCATTERED CONVECTION, THINK TEMPERATURES WILL COOL TO SEASONAL LOWS IN THE MID 60S IN THE FAR WEST TO THE MID 70S IN THE FAR SOUTHEAST. ON THURSDAY, I EXPECT A VERY HOT DAY WITH HIGH TEMPS PEAKING OUT IN THE 103-105F RANGE IN THE CENTRAL AND EAST SECTIONS OF THE CWA, AND IN THE 100-103F RANGE IN THE WEST. HAVE DECIDED NOT TO ISSUE AN HEAT ADVISORY FOR THURSDAY AFTERNOON, AS MIXING OUT IS EXPECTED TO PEAK ABOUT THE TIME OF MAX HEATING. TWO OR THREE OF MY FAR EAST COUNTIES MAY REACH A HI OF 105, BUT EXPECT THIS WILL BE SHORT LIVED, PERHAPS LESS THEN 2 HOURS. THERE IS NO PROBLEM WITH ICT ISSUING AN NPW HEAT ADVISORY JUST TO THE EAST OF US, AS THE MOISTURE WILL BE DEEPER THERE AND HI VALUES IN THE ADVISORY LEVEL WILL EXIST FOR A LONGER PERIOD THAN IN OUR CWA. THURSDAY NIGHT SHOULD BE PARTLY CLOUDY EARLY WITH CLOUDS INCREASING LATE. THERE WILL BE A FRONT APPROACHING FROM THE NORTHWEST PER THE NAM AND GFS MODELS. THERE COULD BE A FEW THUNDERSTORMS NEAR OUR NORTHWEST-MOST TIER OF COUNTIES AND 30 PERCENT POPS SHOULD COVER THAT AREA THURSDAY NIGHT. FRIDAY IS WHEN THE FRONT WILL PLOW FARTHER SOUTHEAST, PERHAPS AS FAR SOUTHEAST AS DODGE CITY BY 18Z, SO INTRODUCED POPS A LITTLE EARLIER IN OUR NORTHWEST HALF, AND MOVED THOSE POPS EAST AND SOUTHEAST DURING THE AFTERNOON. MATCHED ICT'S 40 POPS IN OUR NORTHEAST ZONES, WHERE THE FRONT WILL MEET UP WITH MOISTURE POOLING NORTH FROM OKLAHOMA. QPF WAS INCREASED THERE ALSO, INTO THE 0.25 INCH RANGE. 30 POPS WILL SURROUND THE 40S WHERE I THINK THE FRONT WILL BE, WITH 20 POPS IN THE FAR SOUTH AND FAR WEST. DUE TO THE FROPA AND ASSOCIATED CLOUDS, FRIDAY SHOULD BE A FEW DEGREES COOLER THAN THURSDAY, ESPECIALLY IN OUR NORTHWEST. DAYS 3-7... THE MODELS ARE IN GOOD AGREEMENT THROUGH EARLY NEXT WEEK. AN UPPER TROUGH IS ADVERTISED BY ALL THE MODELS TO PROGRESS ACROSS THE NORTHERN PLAINS SAT/SUN, BRINGING A SHOT OF COOLER AIR TO OUR FCST AREA. TIMING OF INDIVIDUAL CLUSTERS OF STORMS IS VERY UNCERTAIN. HOWEVER, THERE SHOULD BE A ROUND OF STORMS SOMETIME SATURDAY INTO EARLY SUNDAY. THE EXTENT OF CONVECTION FRIDAY NIGHT COULD DETERMINE WHERE STORMS DEVELOP LATER ON SATURDAY. CURRENT THINKING IS THAT OUTFLOW FROM STORMS FRIDAY NIGHT MAY SUPPRESS STORM CLUSTERS INTO THE SOUTHERN PART OF OUR FCST AREA. POST FRONTAL PRECIPITATION MAY LINGER SUNDAY SINCE OUR FCST AREA WILL BE IN THE RIGHT ENTRANCE REGION OF A 100 KT UPPER JET STREAK. THE REINFORCING SHOT OF MUCH COOLER AIR MAY NOT ARRIVE UNTIL SATURDAY EVENING. SO MAXES SATURDAY COULD STILL REACH INTO THE UPPER 80S TO LOWER 90S. DECIDED TO LOWER MAXES SUNDAY INTO THE MID 80S. HOWEVER, IF CLOUDS AND PRECIP LINGER THEN TEMPS COULD STAY IN THE UPPER 70S TO LOWER 80S. ANOTHER VORT LOBE IS PROGGED TO SWEEP SOUTHEASTWARD OUT OF CANADA AND INTO THE NORTHERN PLAINS AND GREAT LAKES BY TUESDAY. IF THIS PANS OUT, THEN CONVERGENCE ALONG THE REINFORCING COLD FRONT COULD BRING SHOWERS AND STORMS. WITH THE MAJOR TROUGH OVER THE UPPER MIDWEST AND NORTHERN PLAINS, TEMPS SHOULD STAY FAIRLY COOL THROUGH MIDWEEK. && .AVIATION... ASIDE FROM ISOLATED THUNDERSTORMS, VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 104 71 100 / 20 10 20 30 GCK 69 104 69 99 / 20 20 20 30 EHA 68 101 68 97 / 20 10 20 20 LBL 69 104 69 99 / 20 10 20 20 HYS 73 105 72 98 / 20 20 20 40 P28 75 103 76 101 / 20 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/24/24
Hazardous weather outlook, Aug 11, 3:37 AM CDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT WED AUG 11 2010 KSZ030-031-043>046-061>066-074>081-084>090-121000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 337 AM CDT WED AUG 11 2010 /237 AM MDT WED AUG 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING MAINLY NORTH OF A LINE FROM LIBERAL TO GARDEN CITY AND SAINT JOHN. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING SMALL HAIL, BRIEF HEAVY RAINFALL, GUSTY WINDS UP TO 40 MPH, AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE INTO TUESDAY WITH THE BEST CHANCES ON FRIDAY AND FRIDAY NIGHT WITH A COLD FRONT. IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:12 PM CDT | Special Weather Statement | DDC | Finney | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.